MAUDE Adverse Event Report: ETHICON INC. EB EXC WHT 4X30IN 2-0 D/A V-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC WHT 4X30IN 2-0 D/A V-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number MX944
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Device not returned.Related events captured via 2210968-2022-07409, 2210968-2022-07410, 2210968-2022-07411.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on 09/02/2022 and suture was used.The white suture detached from the needle during interrupted suturing.There were no adverse consequences to the patient.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 11/1/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 reported condition not confirmed additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that one packet that pertains to product code mx944 was returned for analysis.Upon initial inspection, of the sample, no external damages were observed on the packet.In order to evaluate the conditions of the returned sample, the packet was opened, and no defects were detected.The swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand to detect any issues related no defects observed during the evaluation.A functional test was performed using equipment, and the pull force result was above the minimum requirements.The device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Related events captured via 2210968-2022-07409, 2210968-2022-07410, 2210968-2022-07411, 2210968-2022-07412.

Brand Name
EB EXC WHT 4X30IN 2-0 D/A V-4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15396408
Report Number2210968-2022-07412
Device Sequence Number14726956
Product Code GAT
UDI-Device Identifier10705031047211
UDI-Public10705031047211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX944
Device Catalogue NumberMX944
Device Lot NumberRMMMQR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown